Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2000, 8:55 PM EDT for Halifax County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2000, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 2, 2000, 9:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Halifax County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932 WUUS51 KRNK 030059 SVRRNK VAC083-030145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 855 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 945 PM EDT. * AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF NATHALIE...MOVING EAST AT 20 MPH. SOME LOCATIONS THREATENED THROUGH 945 PM EDT INCLUDE NATHALIE... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:30 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 2, 7:30 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 730 PM EDT FRI JUN 2 2000 HAVE UPDATED THE PIEDMONT ZONES TO ADD SCT TSRA THIS EVENING WHERE THEY ARE FIRING UP IN THE LEE TROF. .RNK... .VA...NONE. .WV...NONE. .NC...NONE. JJ
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:15 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 45 min |
| Jun 2, 8:20 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 40 min |
| Jun 2, 8:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 2, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 45 min |
| Jun 2, 9:40 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte | 35 min |
| Jun 3, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 40 min |
| Jun 3, 4:15 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 60 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 32 min |
| Jun 3, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 34 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.